Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Brownish vaginal discharge. On birth control pills. Had unprotected intercourse. Do I need to take the i-pill?

Hi, I m on birth control and I had unprotected sex two days ago. I have missed one (two at the most) days, but remembered immediately and took it. The pill I am on allows you to do this and take your next pill as you normally would without having to use backup birth control. I am now having a brown discharge and would like to know what you think this means and if I should take the morning after pill. Thanks.
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello, and I hope I can help you today.

You were completely correct in following the proper instructions for what to do when you forget to take your pill. If you miss one pill but take it within 24 hours of when you forgot it, the effectiveness of the pill is not reduced and you still rely on it as primary contraception. However, one of the side effects of taking the pill at irregular intervals is having spotting when you are not supposed to have your period. The brown discharge you see is actually very light bleeding and will usually stop within a few days after you take your pill at the same time every day.

There are apps you can download (if you have a smartphone) or email programs on the internet that will send you a reminder to take your pill every day. Or a good low-tech method to help you remember is to coordinate taking your pill with something you do around the same time every day (like brushing your teeth) so you get into a daily habit.

I hope I adequately answered your question and that this information was reassuring.

Best wishes, Dr. Brown
Answered: Thu, 15 Oct 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor